Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 24, 2006, 4:11 AM CDT for Zapata County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2006, 4:11 AM CDT (09:11 UTC)
- Expired
- Sep 24, 2006, 5:15 AM CDT
- In force
- 64 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5421 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 240911 SVRBRO TXC505-241015- /O.NEW.KBRO.SV.W.0086.060924T0911Z-060924T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 AM CDT SUN SEP 24 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF SAN YGNACIO * UNTIL 515 AM CDT * AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SAN YGNACIO...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN YGNACIO BY 455 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2722 9946 2711 9962 2691 9946 2712 9919 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 240939 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 439 AM CDT SUN SEP 24 2006 TXC505-241015- /O.CON.KBRO.SV.W.0086.000000T0000Z-060924T1015Z/ ZAPATA TX- 439 AM CDT SUN SEP 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR WEST CENTRAL ZAPATA COUNTY... AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SAN YGNACIO...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THE CITY OF ZAPATA AT 450 AM CDT LAT...LON 2722 9946 2711 9962 2691 9946 2712 9919 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 2:30 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 24, 2:30 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT SUN SEP 24 2006 .DISCUSSION...MDLS CONTINUE TO SUGGEST THE ABILITY OF THE ATM OVR DEEP S TX TO FIRE STRONG CONVECTION TODAY THRU MON AM...AS A SLOW MVG COLD FRONT CUTS SLOWLY THRU THE MOIST AND UNSTABLE AMS. BRO 24.0000Z SOUNDING PLACES PWATS AT 2.13 INCH WITH 3146 J/KG OF CAPE. STABILITY INDICES PROJECTED IN THE WM SECTOR PRIOR TO FORCING SHOW CAPES OSCILLATING FM 2 TO 3K AND SIS FM -3 TO -6 AT TIMES. CURRENT EXCESSIVE RAFL PROGS FM HPC PLACE NRN RGV UNDER SLGT RISK OF RAFL TOTAL EXCEEDING 5 INCHES WITH ALL OF THE RGV BULLSEYED IN 1 TO 1.5 INCHES FM 12Z TDY UNTIL 12Z MON...ALSO SHOWING THE POSSIBILITY OF MCS DEVELOPING OVR ADJ GULF EARLY MON AM AND MVG BACK OVR RGV COASTAL AREAS OF CAMERON AND WILLACY 12Z MON THRU MON PM DUMPING 0.50 TO 1.00 INCH OF RAFL DURING THAT PD. CONVECTION JUST STARTING IN ZAPATA COUNTY NOW...WITH VIGOROUS CONVECTION JUST SOUTH OF SAT ALL NIGHT. THIS LINE OF CONVECTION HAS SLOWED DURING THE PAST HOUR...AND THIS SUGGESTS THE TIMING OF SFC FORCING MAY RETARD UNTIL MAX DESTABILIZATION LATER TDY...LEAVING THE POSSIBILITY FOR STRONG TO SVR TSTM DEVELOPMENT FOR OUR SUNDAY AFTERNOON. LATEST ANALYSIS OF STRONG CONVECTION SHOWS AREA NOW JUST 30 MILES NORTH OF JIM HOGG COUNTY. GENERAL SPEED SOUTHWARD IS 18 KTS...BUT XPCT THIS TO SLOW WITH TIME...AS CF ENTERS MORE HOSTILE ENVIRONS. ONCE AGAIN...THIS RETARDS LIFT TO COINCIDE WITH MAX INSTABILITY AND MAY RESULT IN STRONG TSTM DEVELOPMENT W/HVY RAFL. WITH MDLS IN AGREEMENT ON 80 PERCENT POPS IN 1ST TWO PDS...FLASH FLOODING WILL NEED TO BE WATCHED CLOSELY TDY AND TNGT. CURRENT FFG SUGGESTS ANY TOTALS DURING ONE HOUR OF MORE THAN 2.5 INCHES WILL CAUSE FLASH FLOODING...AND THIS FNT SHOULD ALLOW TRAINING AS IT SLOWS AND IGNITES ADDITIONAL CONVECTION TO ITS S AND SW. && .MARINE...WINDS HAVE DECREASED SOMEWHAT FOR NOW BUT SEAS OFFSHORE ARE STILL FAIRLY HIGH. AT 2AM BUOY 42020 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS AND SEAS OF 7 FEET WITH A PERIOD OF 8 SECONDS. A COLD FRONT APPROACHING FROM THE NORTH WILL SPREAD SHOWERS AND THUNDERSTORMS INTO THE COASTAL WATERS BEGINNING THIS MORNING AND LASTING INTO THE AFTERNOON. HEAVY RAIN WILL ACCOMPANY THESE STORMS ALONG WITH GUSTY WINDS. POST-FRONTAL NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ALONG WITH SEAS 6 TO 7 FEET ARE EXPECTED THIS EVENING INTO MONDAY MORNING. ACCORDINGLY...A SCA IS IN EFFECT FOR THIS TIME PERIOD. A RETURN TO GENERALLY DRIER CONDITIONS ALONG WITH LOWER WINDS AND SEAS IS FORECAST THROUGH THE END OF THE WEEK. && .AVIATION...MAINLY VFR CONDITIONS WITH SOUTHEAST WINDS AROUND 10 KNOTS WILL PREVAIL TONIGHT ALTHOUGH OCCASIONAL MVFR CEILINGS WILL OCCUR. THUNDERSTORMS ARE EXPECTED TO OCCUR THIS MORNING INTO THE AFTERNOON IN ASSOCIATION WITH A COLD FRONT MOVING SOUTH INTO THE RGV. HEAVY RAIN AND GUSTY WINDS...ALONG WITH REDUCED CEILINGS AND VISIBILITIES...CAN BE EXPECTED WITH THESE STORMS. WINDS WILL SHIFT TO THE NORTH TO NORTHEAST BY THIS EVENING BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 82 71 85 / 80 70 40 30 20 BROWNSVILLE 88 72 83 70 87 / 80 70 40 30 20 HARLINGEN 87 69 84 70 88 / 80 70 40 20 20 MCALLEN 86 69 85 69 89 / 80 40 30 20 20 RIO GRANDE CITY 83 65 82 67 90 / 80 40 10 20 10 SOUTH PADRE ISLAND 85 73 83 73 86 / 80 70 40 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 18Z SUN THROUGH 12Z MON. FFA TXZ248>257 FM 1 PM THRU 7 AM MON. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/68
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SAT SEP 23 2006 TXZ248>257-241100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS OF DEEP SOUTH TEXAS THROUGH NOON...AND ALL MARINE AREAS THROUGH 8 PM. THESE WIND AND SEA CONDITIONS WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS TODAY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL IS EXPECTED SUNDAY THROUGH MONDAY. ROADWAY PONDING AND FLOODING OF LOW LYING AREAS OF THE RIO GRANDE VALLEY CAN BE EXPECTED GENERALLY SUNDAY AFTERNOON THROUGH MONDAY MORNING. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS THROUGH TUESDAY...AS STRONG SOUTHERLY WINDS ARE EXPECTED PRIOR TO COLD FRONTAL PASSAGE SUNDAY AFTERNOON. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS LATE SUNDAY THROUGH MONDAY. A HIGH RISK OF RIP CURRENTS ESPECIALLY DURING LOW TIDES IS ANTICIPATED FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THROUGH THE PERIOD. MARINERS SHOULD BE AWARE THAT SEAS AND WINDS WILL ALWAYS BE HIGHER THAN FORECAST IN AND NEAR THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:32 AM CDT | Marine Weather Statement | BRO | 11 hr | |
| Sep 24, 1:45 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Sep 24, 4:05 AM CDT | Flash Flood Warning | BRO | Zapata | 85 min |
| Sep 24, 4:24 AM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 96 min |
| Sep 24, 4:53 AM CDT | Special Marine Warning | BRO | 97 min | |
| Sep 24, 5:12 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 63 min |
| Sep 24, 5:45 AM CDT | Flash Flood Warning | BRO | Starr | 60 min |
| Sep 24, 5:48 AM CDT | Flash Flood Warning | BRO | Hidalgo, Kenedy, Willacy | 57 min |
| Sep 24, 6:02 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| Sep 24, 6:43 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 47 min |
| Sep 24, 7:29 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 31 min |
| Sep 24, 7:57 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Sep 24, 11:44 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.